Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 218, NWS Tulsa, OK

October 17, 2007Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 8:51 PM CDT for Benton County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 8:51 PM CDT (01:51 UTC)
Expired
Oct 17, 2007, 9:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 9:00 PM CDTTSTM WND DMGDecatur, ARNUMEROUS TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 4:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 180151
SVRTSA
ARC007-180245-
/O.NEW.KTSA.SV.W.0218.071018T0151Z-071018T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 945 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 18 MILES WEST OF GRAVETTE TO 16 MILES WEST OF
  GENTRY...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GENTRY...
  SPRINGTOWN...DECATUR...GRAVETTE...HIWASSE...BENTONVILLE...BELLA
  VISTA...PEA RIDGE...GARFIELD AND GATEWAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3648 9389 3619 9457 3650 9460 3651 9457
      3650 9455 3650 9398 3651 9397 3651 9388
TIME...MOT...LOC 0151Z 245DEG 38KT 3652 9472 3626 9473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:51 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 17, 8:51 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT WED OCT 17 2007

.DISCUSSION...
MORE COUNTIES REMOVED FROM WATCH.

MUMEROUS REPORTS COMING IN VIA MESONET
OF 60-80 MPH WINDS WITH THE CONVECTIVE
LINE. SEE LSR REPORTS FOR SPECIFICS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  77  52  78 /  10  20  10   0
FSM   63  83  50  78 /  90   0  10   0
MLC   58  83  48  82 /  70   0   0   0
BVO   57  73  48  78 /  10  20  10   0
FYV   62  74  48  71 /  90  10  10   0
BYV   63  76  49  71 /  90  10  10   0
MKO   59  80  50  78 /  80  10  10   0
MIO   60  72  50  75 /  80  20  10   0
F10   58  80  50  79 /  10  10  10   0
HHW   60  85  51  83 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Oct 17, 8:44 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
844 PM CDT WED OCT 17 2007

...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF OF THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...
WITH MORE SCATTERED STORM COVERAGE FURTHER SOUTH...CONTINUES
TO PRODUCE SIGNIFICANT SEVERE WEATHER.  CURRENTLY...DANGEROUS
WINDS IN EXCESS OF 80 MPH APPEAR LIKELY WITH THE ONGOING
STORMS.  THIS WILL PRODUCE DAMAGE NEAR EF1 ON THE ENHANCED
FUJITA SCALE.

IN ADDITION TO THE DAMAGING WINDS...CONDITIONS REMAIN FAVORABLE
FOR ISOLATED TORNADIC DEVELOPMENT.  LOCATIONS DOWNSTREAM
FROM THE ONGOING STORMS SHOULD BE PREPARED FOR SIGNIFICANT
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS
UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE
STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER
OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Oct 17, 7:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND DMG     3 E OWASSO              36.27N 95.80W
10/17/2007                   ROGERS             OK   NWS EMPLOYEE

            5 INCH DIAMETER TREE LIMBS DOWNED BY WIND

0736 PM     TSTM WND DMG     COWETA                  35.95N 95.65W
10/17/2007                   WAGONER            OK   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN

0740 PM     HAIL             4 NE OWASSO             36.31N 95.80W
10/17/2007  E1.50 INCH       ROGERS             OK   AMATEUR RADIO

0744 PM     HAIL             PRESTON                 35.71N 95.99W
10/17/2007  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

0752 PM     HAIL             1 W CLAREMORE           36.31N 95.63W
10/17/2007  E0.88 INCH       ROGERS             OK   AMATEUR RADIO

            DIME TO NICKEL HAIL

&&

SAA
Special weather statement, Oct 17, 8:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT WED OCT 17 2007

ARZ020-029-180200-
FRANKLIN AR-SEBASTIAN AR-
811 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     EASTERN SEBASTIAN AND SOUTHERN FRANKLIN

AT 811 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WASHBURN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILLTOWN...ALIX...OZARK...
CHARLESTON...BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...
MOUNTAIN TOP...WIEDERKEHR VILLAGE...WASHBURN AND FORT CHAFFEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3539 9369 3537 9371 3538 9378 3530 9381
      3530 9389 3521 9392 3523 9400 3514 9403
      3513 9413 3521 9422 3566 9370
TIME...MOT...LOC 0111Z 226DEG 41KT 3521 9406
Local storm report, Oct 17, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
10/17/2007                   TULSA              OK   AMATEUR RADIO

            WIND COLLAPSED TENT AT OKTOBERFEST...LATER
            INFORMATION...38 TO 40 INJURED IN THE AREA.

0730 PM     TSTM WND DMG     OWASSO                  36.27N 95.85W
10/17/2007                   TULSA              OK   AMATEUR RADIO

            TREES DAMAGED...OUTBUILDINGS DAMAGED AND STREET SIGNS
            BLOWN DOWN. DAMAGE FROM 2ND AND BIRCH TOWARD THE
            NORTHEAST.

0800 PM     TSTM WND GST     3 SSE INOLA             36.11N 95.49W
10/17/2007  M61.00 MPH       ROGERS             OK   MESONET

0803 PM     TSTM WND GST     2 S COWETA              35.92N 95.65W
10/17/2007  E60.00 MPH       WAGONER            OK   TRAINED SPOTTER

&&

SAA
Local storm report, Oct 17, 8:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND DMG OOLOGAH                 36.45N 95.71W
10/17/2007                   ROGERS             OK   EMERGENCY MNGR

            6 OR 7 MOBILE HOMES DAMAGED OR DESTROYED. NO INJURIES
            REPORTED AT THIS TIME.

0810 PM     TSTM WND GST     2 ENE COPAN             36.91N 95.89W
10/17/2007  M59.00 MPH       WASHINGTON         OK   MESONET

&&

SAA
Local storm report, Oct 17, 8:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     CHOUTEAU                36.19N 95.34W
10/17/2007                   MAYES              OK   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED.

&&

JDS
Local storm report, Oct 17, 8:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     CHOUTEAU                36.19N 95.34W
10/17/2007                   MAYES              OK   EMERGENCY MNGR

            POWER LINES DOWN AND NUMEROUS TREES DAMAGED

0825 PM     TSTM WND DMG     3 S HASKELL             35.78N 95.67W
10/17/2007                   MUSKOGEE           OK   EMERGENCY MNGR

            NUMEROUS TREES DAMAGED AND MUCH DEBRIS

0825 PM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
10/17/2007  M76.00 MPH       MUSKOGEE           OK   MESONET

0830 PM     TSTM WND GST     7 E CENTRAILIA          36.80N 95.21W
10/17/2007  M74.00 MPH       CRAIG              OK   MESONET

0830 PM     TSTM WND GST     4 WNW EUFAULA           35.31N 95.65W
10/17/2007  M65.00 MPH       MCINTOSH           OK   MESONET

0830 PM     TSTM WND GST     STIDHAM                 35.37N 95.70W
10/17/2007  E70.00 MPH       MCINTOSH           OK   TRAINED SPOTTER

0835 PM     TSTM WND GST     2 S PORTER              35.84N 95.52W
10/17/2007  M62.00 MPH       WAGONER            OK   MESONET

0836 PM     TSTM WND GST     EUFAULA                 35.29N 95.58W
10/17/2007  E70.00 MPH       MCINTOSH           OK   EMERGENCY MNGR

            AT EMERGENCY MANAGEMENT OFFICE

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:11 PM CDTSpecial Weather StatementTSAFranklin49 min
Oct 17, 8:24 PM CDTSevere Thunderstorm WarningTSAFranklin38 min
Oct 17, 9:34 PM CDTSevere Thunderstorm WarningTSABenton, Washington56 min
Oct 17, 10:13 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian47 min
Oct 17, 10:15 PM CDTSevere Thunderstorm WarningTSACarroll, Madison75 min
Oct 17, 10:29 PM CDTSevere Thunderstorm WarningTSABenton, Washington46 min
Oct 17, 10:31 PM CDTSevere Thunderstorm WarningTSASebastian44 min
Oct 17, 10:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian66 min
Oct 17, 11:26 PM CDTSevere Thunderstorm WarningTSACarroll, Madison34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.